Georgia, 2012Damaging Winds in Georgia, July 18, 2012
July 18, 2012 · NWS FFC · 4 events in 4 counties and zones
The mid-level low across the Southeast Coast drifted into south Georgia on the 18th, stalled, and began to dissipate. This continued to bring tropical moisture into the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The mid-level low across the Southeast Coast drifted into south Georgia on the 18th, stalled, and began to dissipate. This continued to bring tropical moisture into the area. Much like the past couple of days, numerous thunderstorms developed during the afternoon but without the influence of the surface trough from the 17th that had dissipated, fewer storms were able to reach severe levels. Those that did occurred over north Georgia and resulted in reports of wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 18, 12:53 PM EST, 52 minutes earlier.
Area forecast discussion, Jul 18, 12:53 PM EST, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
153 PM EDT WED JUL 18 2012
.PREV DISCUSSION...
UPDATE...
/ISSUED 1046 AM EDT WED JUL 18 2012/
NOT MUCH IN THE WAY OF CHANGES TO THE FORECAST THIS MORNING.
CLOUD COVERAGE HAS SLOWED HOURLY TEMPS SO DID MAKE ADJUSTMENTS TO
HOURLY TRENDS. THERE ARE SOME BREAKS IN THE CLOUDS ACROSS THE CWA
SO DID NOT ADJUST MAX TEMPS FOR NOW. AS PREVIOUSLY NOTED
THOUGH....RAIN TODAY WILL HAVE AN IMPACT ON WHETHER ALL SITES
REACH THEIR FORECAST MAX TEMPS...TO LOCALIZED THOUGH FOR
ADJUSTMENTS AT THIS TIME.
HAVE ALREADY SEEN ACTIVITY ALL MORNING...BUT STILL EXPECTING MORE
COVERAGE BY THIS AFTERNOON...UNCERTAINTY THOUGH IN BEING ABLE TO
NARROW DOWN TIMING ANY FURTHER. WRF NMM AND HRRR /ALTHOUGH THE
HRRR RUN ISNT FOR THE MOST RECENT TIME PERIOD/ SUGGEST BEST
CHANCES OF RAIN THROUGH ABOUT MID AFTERNOON WHEREAS THE LOCAL WRF
MODEL SUGGESTS THE BEST CHANCE OF POPS DURING THE LATE AFTERNOON
INTO THE EVENING.
11
SHORT TERM /TODAY THROUGH THURSDAY NIGHT/...
/ISSUED AT 350 AM EDT WED JUL 18 2012/
MODELS ARE MAINTAINING GOOD AGREEMENT THROUGH 48 HOURS. THE H5 LOW
OVER THE GA/FL BORDER WILL DRIFT INTO SOUTH/CENTRAL GEORGIA TODAY
AND THEN STALL AND DISSIPATE...OPENING UP INTO A WEAK TROUGH THAT
WILL REMAIN OVER THE CWA ON THURSDAY. THIS WILL CONTINUE TO BRING
ATLANTIC MOISTURE INTO THE CWA THROUGH THE SHORT TERM. WEAK UPPER
IMPULSES WILL CONTINUE ACROSS THE REGION THROUGH THE SHORT TERM AS
WELL...AND GIVEN THE AMOUNT OF COVERAGE OF CONVECTION OVER THE PAST
2 DAYS...SEE NO REASON WHY THERE WOULD BE LESS TODAY...THEREFORE
WILL INCREASE POPS TO LIKELY THIS AFTERNOON. MODELS ARE GIVING 50/60
POPS ON THURSDAY AND AGAIN SEE NO REASON TO GO LESS. AS FOR THE
NIGHTTIME PERIODS...AS WITH EARLY THIS MORNING...CONVECTION REMAINS
A POSSIBILITY. POCKETS OF WARM AIR COUPLED WITH THE UPPER
IMPULSES...WILL BE ENOUGH TO AID IN ISOLATED CONVECTION PAST
MIDNIGHT SO WILL CONTINUE WITH 20 POPS AFTER MIDNIGHT TONIGHT AND
THURSDAY NIGHT.
TEMPS ARE TRICKY AS AREAS THAT RECEIVE RAIN EARLY MAY STRUGGLE TO
GET OUT OF THE UPPER 80S...HOWEVER A DELAY IN RAIN OR NO RAIN AT ALL
COULD PUSH TEMPS INTO THE LOW AND MID 90S. WILL THEREFORE NOT STRAY
TOO FAR FROM GUIDANCE...WHICH IS VERY CLOSE TO PERSISTENCE...AND GO
WITH MAX TEMPS IN THE LOW TO MID 90S BOTH TODAY AND THURSDAY.
NIGHTTIME LOWS WILL REMAIN QUITE WARM AND MUGGY.
17
LONG TERM /FRIDAY THROUGH TUESDAY/...
/ISSUED AT 350 AM EDT WED JUL 18 2012/
EXTENDED PERIOD MODEL AGREEMENT DECENT WITH REMAINS OF UPPER LEVEL
LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE TROUGH POSITIONED
ACROSS NORTH AND CENTRAL GEORGIA ON FRIDAY AS SURFACE LOW DEVELOPS
OVER THE CAROLINAS. THIS LOW WILL CONTINUALLY ADD MOISTURE TO AN
ALREADY MOIST ENVIRONMENT...AND EXPECTING GOOD PRECIP
COVERAGE...ESPECIALLY ACROSS NORTH GEORGIA. AS A RESULT...HAVE
GONE WITH LIKELY POPS NORTH...DIMINISHING TO GOOD CHANCE POPS
FURTHER SOUTH. BY SATURDAY...FRONTAL BOUNDARY SAGGING OUT OF THE
TENNESSEE VALLEY IS EXPECTED TO PUSH INTO NORTH AND CENTRAL
GEORGIA...KEEPING AMPLE MOISTURE ALIGNED ALONG THE FRONT. HAVE
GONE WITH LIKELY POPS ACROSS THE MIDDLE CWA...HIGHLIGHTING FRONT
PROGRESSION. THIS AREA OF LIKELY POPS IS SUBJECT TO CHANGE AS
SATURDAY APPROACHES DUE TO MODEL UNCERTAINTY WITH TIMING AND
LOCATION OF THE BOUNDARY. FOR FRIDAY AND SATURDAY...ENHANCED
CONVECTION IS EXPECTED TO BE COUPLED WITH DIURNAL HEATING...SO
HAVE DIMINISHED POPS SOMEWHAT INTO THE OVERNIGHT HOURS.
BY EARLY NEXT WEEK...HIGH PRESSURE OVER THE WESTERN ATLANTIC
ATTEMPTS TO NOSE BACK INTO THE REGION...WITH THE FLOW AROUND THE
RIDGE PULLING GULF MOISTURE INTO THE STATE. MEANWHILE...MODELS
SHOWING ANOTHER SHORTWAVE PUSHING INTO THE REGION WITH LEE SIDE
SURFACE TROUGH SETTING UP ALONG THE APPALACHIANS ASSOCIATED WITH
LOW PRESSURE OVER THE CANADIAN MARITIMES. AS A RESULT OF THESE
FEATURES...HAVE GENERALLY GONE WITH CHANCE POPS THROUGH THE
REMAINDER OF THE EXTENDED FORECAST PERIOD.
AS FOR TEMPERATURES...MODELS CONSISTENT WITH SHOWING COOLER 850MB
TEMPERATURES...SOMEWHERE IN THE 16.5 TO 17.5 RANGE...INTO THE
WEEKEND...AND WITH INCREASED PRECIP ACTIVITY AND PLENTY OF CLOUD
COVER...HAVE TENDED TOWARDS SLIGHTLY COOLER AFTERNOON HIGH
TEMPERATURES CLOSER TO SEASONAL NORMS. BY NEXT WEEK...WITH FLOW
OFF THE NORTHERN GULF ANTICIPATED BY MONDAY...850MB TEMPS WARM
2-2.5C...AND HAVE GONE WITH LOW 90 HIGHS MONDAY THROUGH WEDNESDAY.
WITH THE MOIST ENVIRONMENT PERSISTING THROUGH THE
WEEK...HEAVY RAIN STILL REMAINS A THREAT IN CONVECTION. FORECAST
SOUNDINGS SHOWING NEAR 2.0 INCH PWS INTO THE WEEKEND. QPF FOR
FRIDAY THROUGH SUNDAY MORNING IS EXPECTED TO BE WIDESPREAD 1-1.5
INCHES...WITH LOCALLY HEAVIER AMOUNTS.
31
AVIATION...
12Z UPDATE...
/ISSUED 729 AM EDT WED JUL 18 2012/
NEW CONVECTION ALONG THE AL/GA BORDER WEST OF ATL PROBABLY IN
RESPONSE TO OUTFLOW AND THE UPPER LOW. THIS COULD BE THE START OF
ANOTHER ACTIVE DAY AND WILL MAINTAIN PREDOMINANT TSRA OVER THE
FORECAST AREA BY 18Z WITH VCSH BEGINNING AROUND 14Z. CONVECTION
SHOULD DISSIPATE WITH THE LOSS OF DAYTIME HEATING TONIGHT. WINDS
WILL REMAIN ON THE WEST SIDE LESS THAN 10 KTS...BECOMING CALM
TONIGHT.
//ATL CONFIDENCE...12Z UPDATE...
MEDIUM ON TIMING OF CONVECTION.
HIGH ON ALL OTHER ELEMENTS.
17
&&
.AVIATION...
18Z UPDATE...
CONVECTION ALREADY STARTED ACROSS NORTH GEORGIA AND EXPECT IT TO
IMPACT TAF SITES THIS AFTERNOON. TIMING IS UNCERTAIN THOUGH AND IS
THE NEAR TERM CHALLENGE. THINK BEST CHANCES ARE IN THE 20-23Z
RANGE ACROSS THE NORTHERN TAF SITES AND 22-02Z ACROSS THE SOUTHERN
TAF SITES. EVEN THOUGH THERE HAS BEEN SOME VARIABILITY IN THE
WINDS...THEY SHOULD REMAIN ON THE WEST SIDE...EXCEPT FOR IMPACTS
FROM OUTFLOW BOUNDARIES. SOME SITES SAW LOW STRATUS THIS MORNING
AND SOME CONCERN FOR THIS AGAIN TOMORROW MORNING...CONFIDENCE TOO
LOW TO MENTION IN THE TAF THOUGH AT THIS POINT.
//ATL CONFIDENCE...18Z UPDATE...
HIGH ON WIND...EXCEPT NEAR TSRA. MEDIUM CONFIDENCE ON VSBYS AND
CIGS. LOW CONFIDENCE ON TIMING OF TSRA THIS AFTERNOON.
11
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 93 71 93 73 / 60 40 60 30
ATLANTA 92 72 92 73 / 60 40 60 30
BLAIRSVILLE 85 67 85 69 / 60 40 60 30
CARTERSVILLE 92 70 92 71 / 60 40 60 30
COLUMBUS 94 73 93 73 / 60 40 60 30
GAINESVILLE 91 71 91 72 / 60 40 60 30
MACON 94 72 94 73 / 60 40 60 30
ROME 93 71 93 73 / 60 40 60 30
PEACHTREE CITY 92 71 92 71 / 60 40 60 30
VIDALIA 92 74 92 75 / 60 40 60 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
UPDATE...11
SHORT TERM...17
LONG TERM....31
AVIATION...11
Hazardous weather outlook, Jul 18, 4:08 AM EST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 AM EDT WED JUL 18 2012
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-190915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
508 AM EDT WED JUL 18 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.
.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM REMAINS OVER CENTRAL GEORGIA
TODAY. COMBINED WITH THE ALREADY WARM...MOIST...AND UNSTABLE
ENVIRONMENT...THIS LOW WILL SUPPORT NUMEROUS SHOWER AND
THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE HEAVY RAIN...DAMAGING WINDS...AND
FREQUENT CLOUD TO GROUND LIGHTNING. SMALL HAIL IS ALSO POSSIBLE.
THE MOST LIKELY TIME FOR DEVELOPMENT WILL BE BETWEEN NOON AND
10 PM.
.DISCUSSION...
AN UPPER LEVEL LOW WILL REMAIN ACROSS SOUTH AND CENTRAL GEORGIA
TODAY. THE COMBINATION OF THIS ADDED ENERGY WITH THE ALREADY MOIST
AND UNSTABLE ENVIRONMENT WILL ALLOW SCATTERED TO NUMEROUS
THUNDERSTORMS TO DEVELOP TODAY. CAPE VALUES BETWEEN 1800 AND 2800
J/KG ARE EXPECTED THIS AFTERNOON AS DAYTIME HEATING ALLOWS THE
ATMOSPHERE TO BECOME INCREASINGLY UNSTABLE. SOME STRONG STORMS CAN
BE EXPECTED...AND ISOLATED SEVERE STORMS ARE POSSIBLE WITH THIS
AMOUNT OF INSTABILITY. HEAVY RAIN WILL BE A PRIMARY THREAT IN
CONVECTION...ESPECIALLY SLOW MOVING STORMS. PRECIPITABLE WATER
VALUES NEAR 1.8 INCHES...AND K-INDEX VALUES IN THE UPPER 30S
SUPPORT THIS HEAVY RAIN THREAT. PONDING OF WATER ON ROADWAYS AND
RISES OF SMALL CREEKS AND STREAMS CAN BE EXPECTED IN AREAS OF
HEAVY DOWNPOURS. DAMAGING WIND IS ALSO A THREAT WITH THE STRONGEST
STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND
FRIDAY...WITH THE POSSIBILITY OF ISOLATED SEVERE STORMS. EXPECT
SCATTERED THUNDERSTORMS EACH DAY THROUGH THE WEEKEND AND INTO
EARLY NEXT WEEK. THUNDERSTORM DEVELOPMENT WILL GENERALLY BE DURING
THE AFTERNOON AND EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jul 18, 8:45 AM EST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 AM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG 3 W PINE MOUNTAIN VALLE 32.80N 84.87W
07/17/2012 HARRIS GA EMERGENCY MNGR
HARRIS COUNTY EMA RELAYED A REPORT OF 30 TREES DOWN WEST
OF PINE MOUNTAIN. TIME IS BASED ON RADAR.
&&
AGIBBSSpecial weather statement, Jul 18, 1:16 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
216 PM EDT WED JUL 18 2012
GAZ014-015-022-181900-
216 PM EDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN LUMPKIN...DAWSON AND FORSYTH COUNTIES UNTIL 300 PM EDT...
AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JUNO TO MCKEE THE LINE OF THUNDERSTORMS
WERE NEARLY STATIONARY.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
LUMPKIN...DAWSON AND FORSYTH COUNTIES THROUGH 300 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE FAUSETT LAKE...SILVER
CITY...JUNO...AMICALOLA FALLS STATE PARK...DAWSONVILLE...MCKEE...
MCKEE...LUMPKIN...WAR HILL PARK AND DOUGHERTY. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3443 8397 3442 8398 3440 8397 3438 8398
3432 8395 3427 8406 3446 8426 3455 8432
3458 8420
TIME...MOT...LOC 1816Z 258DEG 2KT 3452 8421 3447 8418
3445 8414Special weather statement, Jul 18, 1:39 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
239 PM EDT WED JUL 18 2012
GAZ036>038-181915-
239 PM EDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN OGLETHORPE...OCONEE AND CLARKE COUNTIES UNTIL 315 PM EDT...
AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BARNETT SHOALS...MOVING SOUTHEAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
OGLETHORPE...OCONEE AND CLARKE COUNTIES THROUGH 315 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE STATE BOTANICAL GARDEN OF
GEORGIA...WHITEHALL...EASTVILLE...BISHOP...WATKINSVILLE...BARNETT
SHOALS...SALEM...ROSE HILL...STEPHENS...MAXEYS AND FARMINGTON. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3373 8321 3376 8328 3373 8330 3370 8341
3374 8345 3377 8346 3378 8347 3389 8352
3397 8330 3375 8313
TIME...MOT...LOC 1839Z 334DEG 4KT 3385 8335Thunderstorm Wind, Forsyth
- When
- July 18, 1:45 PM EST
- Where
- Forsyth County, 2.67 mi ENE of Chestatee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.300, -83.960
The Forsyth County Emergency Manager reported that seven to ten trees were blown down in the Old Keiths Bridge Road, Perry Road, and Truman Mountain Road area.
Thunderstorm Wind, Gwinnett
- When
- July 18, 4:00 PM EST
- Where
- Gwinnett County, 1.5 mi NNE of Norcross
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 33.950, -84.210
The Gwinnett County 911 Center reported that seven trees were down including a few at Thrusher Park and Academy Road.
Thunderstorm Wind, Jasper
- When
- July 18, 5:44 PM EST
- Where
- Jasper County, 0.9 mi NE of Maxwell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 33.430, -83.660
The Jasper County 911 Center reported that several trees were blown down along Post and Liberty Church Roads.
Thunderstorm Wind, Murray
- When
- July 18, 5:47 PM EST
- Where
- Murray County, Chatsworth
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 34.770, -84.770
The Murray County 911 Center reported at least a dozen trees blown down around Chatsworth.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 18 to 25, 20127 deaths · 38 events
- Hail and Damaging Wind in Nebraska, July 18, 2012$10 million · 1.75 in hail · 4 events
- Hail and Damaging Winds in New Jersey, July 18, 20129 injured · $126,000 · 1 in hail · 18 events
- Flash Flood and Flood in Massachusetts, July 18, 2012$515,000 · 2 in hail · 48 events
- Hail and Damaging Winds in West Virginia, July 18, 2012$650,000 · 1 in hail · 21 events
- Flash Flooding and Hail in Pennsylvania, July 18, 2012$576,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Ohio, July 18, 2012$705,000 · 50 kt wind · 16 events
- Excessive Heat in South Dakota, July 18 to 24, 201210 injured · 22 events
- Flash Flooding and Hail in Mississippi, July 18 to 21, 2012$347,000 · 1 in hail · 18 events
- Flash Flood and Hail in Tennessee, July 18, 20121 injured · $267,000 · 1.75 in hail · 11 events
- Flood and Hail in Kentucky, July 18, 2012$225,000 · 1 in hail · 18 events
- Flash Flood and Damaging Winds in Alabama, July 18, 2012$236,000 · 52 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398376, 398385, 398378, 398381.